Alert archive / Vermont / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at May 27, 2014, 3:26 PM EDT for Addison County, Rutland County, Vermont; Essex County, New York. It was in force for 64 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 3:26 PM EDT (19:26 UTC)
- Expired
- May 27, 2014, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Essex County, NY, Addison County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 69 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:30 PM EDT | TSTM WND GST 74 | 2 Nw Bridport, VT | |
| May 27, 3:30 PM EDT | HAIL 1.25 | 2 E Chimney Point, NY | TREES DOWN AND HALF DOLLAR SIZED HAIL |
| May 27, 3:42 PM EDT | TSTM WND DMG | 1 Nne Bridport, VT | NUMEROUS TREES DOWN ALONG ROUTE 22A IN BRIDPORT |
| May 27, 3:42 PM EDT | HAIL 1.75 | 1 W Bridport, VT | GOLF BALL SIZED HAIL |
| May 27, 3:48 PM EDT | TSTM WND DMG | 1 N Cornwall, VT | NUMEROUS TREES DOWN ALONG ROUTE 30 IN CORNWALL |
| May 27, 3:54 PM EDT | TSTM WND DMG | 3 Se Whiting, VT | TREES DOWN IN SUDBURY |
| May 27, 4:08 PM EDT | TSTM WND DMG | 1 Nne Bridport, VT | NUMEROUS TREES DOWN ALONG ROUTE 22A IN BRIDPORT |
| May 27, 4:12 PM EDT | TSTM WND DMG | Brandon, VT | TREES DOWN |
| May 27, 4:12 PM EDT | HAIL 0.88 | Brandon, VT | NICKEL SIZED HAIL |
| May 27, 4:18 PM EDT | TSTM WND DMG | Forest Dale, VT | TREES DOWN |
| May 27, 4:30 PM EDT | HAIL 1.25 | 2 Se Pittsford, VT | |
| May 27, 4:36 PM EDT | HAIL 1.75 | Proctor, VT | |
| May 27, 4:38 PM EDT | HAIL 1 | Pittsford, VT | |
| May 27, 4:40 PM EDT | HAIL 1.75 | 2 E Proctor, VT | GOLF BALL SIZED HAIL CEDAR AVENUE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1724 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS51 KBTV 271926
SVRBTV
NYC031-VTC001-021-272030-
/O.NEW.KBTV.SV.W.0001.140527T1926Z-140527T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
326 PM EDT TUE MAY 27 2014
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...
SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
NORTH CENTRAL RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 430 PM EDT.
* AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR D A R STATE
PARK...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MIDDLEBURY...CORNWALL...EAST MIDDLEBURY...RIPTON...BRANDON...
GRANVILLE...PITTSFORD...HANCOCK...CHITTENDEN...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL
DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.
&&
LAT...LON 4399 7353 4418 7342 4401 7276 4386 7287
4387 7288 4390 7288 4387 7297 4383 7296
4386 7288 4384 7287 4383 7279 4362 7300
TIME...MOT...LOC 1926Z 292DEG 25KT 4403 7330
$$2 follow-up statements
824
WWUS51 KBTV 271941
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
341 PM EDT TUE MAY 27 2014
NYC031-VTC001-021-272030-
/O.CON.KBTV.SV.W.0001.000000T0000Z-140527T2030Z/
ESSEX NY-ADDISON VT-RUTLAND VT-
341 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL ESSEX COUNTY IN NORTHERN NEW YORK...AND SOUTHERN
ADDISON COUNTY IN CENTRAL VERMONT...AND NORTH CENTRAL RUTLAND COUNTY
IN SOUTHERN VERMONT...
AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BRIDPORT...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SALISBURY STATION...EAST MIDDLEBURY...BRANBURY STATE PARK...
SALISBURY...GOSHEN...BREAD LOAF...HANCOCK...GRANVILLE...HANCOCK...
CHITTENDEN...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS SEVERE
THUNDERSTORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4399 7348 4413 7338 4401 7276 4386 7287
4390 7288 4387 7297 4383 7296 4386 7288
4384 7287 4383 7281 4362 7300
TIME...MOT...LOC 1941Z 294DEG 24KT 4398 7324
$$512
WWUS51 KBTV 272015
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
415 PM EDT TUE MAY 27 2014
NYC031-VTC001-021-272025-
/O.CAN.KBTV.SV.W.0001.000000T0000Z-140527T2030Z/
ESSEX NY-ADDISON VT-RUTLAND VT-
415 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ESSEX COUNTY IN
NORTHERN NEW YORK...AND SOUTHERN ADDISON COUNTY IN CENTRAL VERMONT...
AND NORTH CENTRAL RUTLAND COUNTY IN SOUTHERN VERMONT IS CANCELLED...
THE SEVERE WEATHER HAS MOVED OUT OF THE AREA. THEREFORE THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WARNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4399 7348 4413 7338 4401 7276 4386 7287
4390 7288 4387 7297 4383 7296 4386 7288
4384 7287 4383 7281 4362 7300
TIME...MOT...LOC 2015Z 294DEG 24KT 4389 7295
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:38 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, May 27, 1:38 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 138 PM EDT TUE MAY 27 2014 .SYNOPSIS... ADDITIONAL SHOWERS ARE EXPECTED DURING THE DAY TODAY AS A BACKDOOR COLD FRONT PUSHES SOUTHWESTWARD FROM NORTHERN MAINE AND THE ST. LAWRENCE SEAWAY. THE WARMEST TEMPERATURES TODAY WILL BE FOUND ACROSS WESTERN VERMONT AND PORTIONS OF NORTHERN NEW YORK AWAY FROM THE IMMEDIATE ST. LAWRENCE VALLEY AND AWAY FROM THE APPROACHING COLD FRONT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS EVENING ACROSS NORTHERN NEW YORK AND WESTERN VERMONT. SMALL HAIL AND GUSTY WINDS CAN BE EXPECTED WITH THE STRONGER STORMS. THE BACKDOOR COLD FRONT RESULTS IN A COOLER MARITIME AIR MASS ACROSS THE ENTIRE NORTH COUNTRY ON WEDNESDAY...BUT WILL ALSO PROVIDE A BREAK FROM THE SHOWERY CONDITIONS OF THE PAST FEW DAYS. HIGH PRESSURE PREVAILS THROUGH THURSDAY WITH DRY CONDITIONS. A SURFACE AND UPPER LEVEL TROUGH APPROACHING FROM SOUTHWESTERN QUEBEC AND SOUTHEASTERN ONTARIO THURSDAY NIGHT INTO FRIDAY WILL BRING ADDITIONAL SCATTERED SHOWERS ACROSS THE NORTH COUNTRY...WITH A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. CONDITIONS WILL TREND DRIER AND WARMER FOR THE UPCOMING WEEKEND. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1150 AM EDT TUESDAY...OVERALL FORECAST IN GOOD SHAPE. GIVEN THE WAVY NATURE TO THE FRONT THAT IS TRYING TO MOVE SOUTH HAVE MATCHED OBSERVATIONS TO TAKE CARE OF THE TEMPERATURES AND HAVE BLENDED INTO THE THERMAL PATTERN OF THE BTV4 TO HANDLE THE TEMPERATURES FOR THIS AFTERNOON. THIS CREATES SOME INSTABILITY SOUTH OF THE BOUNDARY...NAMELY THE SOUTHERN PORTIONS OF THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS AS WELL AS PARTS OF CENTRAL AND SOUTHERN VERMONT. WHILE DEEP LAYER SHEAR IS NOT AS STRONG OVER THIS AREA AS IT WAS YESTERDAY...ENOUGH SHEAR EXISTS TO ENHANCE THE POTENTIAL FOR ORGANIZED STORMS...SOME OF WHICH COULD BE STRONG. GOING FORECAST HAS THIS COVERED WELL AND WILL CONTINUE ON WITH THIS IDEA. && .SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY/... AS OF 321 AM EDT TUESDAY...LINGERING CONVECTIVE STORMS ACROSS NRN NY INTO SWRN VT WILL DIMINISH IN COVERAGE AND INTENSITY EARLY THIS EVENING WITH LOSS OF DAYTIME HEATING...AND AS COOLER MARITIME AIR MASS EVENTUALLY PUSHES SOUTH AND WESTWARD ACROSS THE REMAINDER OF OUR FORECAST AREA. A FEW SHOWERS COULD CONTINUED THROUGH THE OVERNIGHT PERIOD...ESPECIALLY ACROSS CENTRAL/S-CENTRAL VT. ABUNDANT LOW CLOUDS ARE ALSO EXPECTED ASSOCIATED WITH MARINE AIR...WITH PATCHY DRIZZLE POSSIBLE EAST OF THE GREEN MTNS. OVERNIGHT LOWS WILL RANGE FROM THE MID 40S EAST OF THE GREENS TO THE UPR 40S/LOWER 50S ELSEWHERE. SFC WINDS WILL BE CHANNELED DOWN THE ST. LAWRENCE VALLEY FROM THE NE AROUND 10 KTS MUCH OF TONIGHT. LIKEWISE...COOLER AIR MASS WILL PUSH THROUGH THE GREEN MTN GAPS/PASSES WITH LOCALLY GUSTY E/SE WINDS ALONG THE WRN SLOPES AT TIMES OVERNIGHT (UP TO 25 MPH). ON WEDNESDAY...SFC RIDGE NOSES SWWD FROM ME/NH INTO VERMONT WITH GRADUALLY LESSENING OF LOW STRATUS/STRATOCU WITH DAYTIME HEATING AND MIXING. SHOULD BE PARTLY SUNNY MOST LOCATIONS FOR THE AFTN HOURS. IT WILL BE A RELATIVELY COOL DAY WITH PREVAILING MARITIME AIR MASS IN PLACE...WITH HIGHS MAINLY IN THE MID 60S (5-8F BELOW NORMAL). WINDS WILL BE LIGHT AND VARIABLE. CONTINUED DRY WEDNESDAY NIGHT AND THURSDAY WITH SFC RIDGE IN PLACE. HIGH CENTER SHIFTS EWD INTO THE GULF OF MAINE ALLOWING FOR DEVELOPMENT OF LIGHT SOUTHERLY WINDS FOR THE DAYLIGHT HRS THURSDAY. THIS WILL ALLOW AIR MASS TO MODERATE A BIT WITH HIGHS BACK INTO THE UPR 60S TO LOWER 70S. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 321 AM EDT TUESDAY...THURSDAY NGT AND FRIDAY WILL BRING AN INCREASING THREAT OF SHOWERS AS UPPER LVL TROUGH MOVES OVER THE NORTH COUNTRY. GFS INDICATING SOME INSTABILITY DURING THE DAY FRIDAY...SO HAVE INCLUDED CHC TS. UPPER LVL TROUGH AND ASSOCIATED VORTICITY WILL SHIFT SOUTH AND EAST OUT OF THE AREA ON SATURDAY...SO HAVE LOW CHC FOR RESIDUAL SHOWERS OVER VT. SATURDAY NGT THROUGH SUNDAY NGT...HIGH PRESSURE AT THE SFC WILL RESIDE OVER THE REGION WHILE UPPER LVL RIDGING WILL BUILD IN...RESULTING IN DRY AND MOSTLY CLEAR CONDITIONS. SFC RIDGE SLIDES TO THE SE SUNDAY NGT...PUTTING THE NORTH COUNTRY IN SW FLOW...AHEAD OF A COLD FRONT APPROACHES FROM THE NW. CLOUDS WILL SPREAD OVER THE REGION MONDAY...WITH INCREASING THREAT OF SHOWERS ASSOCIATED WITH THE COLD FRONT. MODELS DIVERGE ON EVOLUTION OF THIS SYSTEM...AS GFS KEEPS THE UPPER RIDGE IN PLACE LONGER AND AFOREMENTIONED COLD FRONT WASHING OUT OVER THE AREA. ECMWF KEEPS THE FRONT STRONGER WITH UPPER VORT LINING UP WELL WITH SAID FRONT. BOTH MODELS HAVE AFFECTS OF FRONT ENDING MONDAY NGT WITH BRIEF PERIOD OF DRY WEATHER ON TUESDAY BEFORE ANOTHER SYSTEM ATTEMPTS TO MOVE IN FROM THE GREAT LAKES REGION. TEMPERATURES THROUGHOUT THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL WITH MAX TEMPS IN THE 60S MTNS AND L/M70S VALLEYS. MIN TEMPS WILL BE IN THE 40S MTNS AND L/M50S VALLEYS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THROUGH 18Z WEDNESDAY...STILL MONITORING THE THREAT FOR TSRA ACROSS THE REGION THIS AFTERNOON WITH THE BEST CHANCES ALONG A LINE FROM KMSS-KBTV-KVSF SOUTHWARD. NORTHWARD...COOLER AIR ALONG WITH MORE PERSISTENT CLOUD COVER SHOULD KEEP ONLY CHANCES FOR SHRA. FOR FLIGHT CONDITIONS...MAINLY VFR IS EXPECTED THROUGH 00Z THOUGH BRIEF PERIODS OF IFR/MVFR ARE LIKELY IF ANY TSRA HIT A TERMINAL. OTHERWISE...AFTER 00Z SOUTHEAST FLOW WILL BRING ABUNDANT LOW-LEVEL MOISTURE INTO THE REGION WITH WIDESPREAD MVFR CIGS DEVELOPING. LOCALLY AT KMPV/KSLK/KMSS CIGS WILL LOWER TO IFR AND POSSIBLY AT KPBG AS WELL. STRONGER SOUTHEAST FLOW AT KRUT WILL KEEP CIGS MVFR THOUGH SOME BRIEF PERIODS OF IFR ARE POSSIBLE 06-12Z. FOR VSBY AFTER 00Z...ALL SITES EXCEPT KSLK SHOULD BE VFR AS WINDS JUST OFF THE DECK REMAIN STRONG ENOUGH TO INHIBIT FOG. LIGHTER FLOW AT KSLK WILL ALLOW FOR SOME IFR VSBY THROUGH 12-14Z WEDS. AFTER 12Z WEDS...ALL SITES WILL SEE SLOW IMPROVING CONDITIONS. OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY... 18Z WED THRU 00Z FRI...VFR UNDER SURFACE HIGH PRESSURE. 00Z FRI THRU 12Z SAT...VFR WITH PERIODS OF MVFR IN SHOWER AS AN UPPER LEVEL TROUGH SWINGS THROUGH THE REGION. 12Z SAT THRU 00Z MON...VFR UNDER SURFACE HIGH PRESSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...BANACOS NEAR TERM...EVENSON SHORT TERM...BANACOS LONG TERM...KGM AVIATION...LAHIFF
Hazardous weather outlook, May 27, 4:22 AM EDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 422 AM EDT TUE MAY 27 2014 NYZ026>028-031-VTZ001>004-006>008-010-012-016-280830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-LAMOILLE- CALEDONIA-WASHINGTON-ORANGE-WINDSOR-EASTERN FRANKLIN- 422 AM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LAWRENCE VALLEY...NORTHERN CHAMPLAIN VALLEY...CENTRAL AND NORTHEASTERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ029-030-034-035-087-VTZ005-009-011-017>019-280830- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN ESSEX- EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-WESTERN CHITTENDEN- WESTERN ADDISON-WESTERN RUTLAND-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 422 AM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...SOUTH-CENTRAL VERMONT...AND THE CHAMPLAIN VALLEY .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING HOURS ACROSS THE ADIRONDACKS SOUTHEASTWARD INTO THE CENTRAL AND SOUTHERN CHAMPLAIN VALLEY...INCLUDING RUTLAND COUNTY. A FEW STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BANACOS
In the hours before
Special weather statement, May 27, 12:05 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1205 PM EDT TUE MAY 27 2014 NYZ026>031-034-035-087-VTZ001-005-008>012-017>019-271900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN CHITTENDEN-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...BURLINGTON...MONTPELIER... MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...RUTLAND... SPRINGFIELD...WHITE RIVER JUNCTION...UNDERHILL...BRISTOL... RIPTON...EAST WALLINGFORD...KILLINGTON 1205 PM EDT TUE MAY 27 2014 ...SCATTERED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 1 PM AND 3 PM ACROSS NORTHERN NEW YORK AND PARTS OF CENTRAL AND SOUTHERN VERMONT. THE GREATEST THREAT FOR STRONG THUNDERSTORMS WILL BE ALONG AND SOUTH OF A MASSENA TO BURLINGTON TO WHITE RIVER JUNCTION LINE. THE MAIN THREAT WILL BE DIME SIZE HAIL...WIND GUSTS TO 40 MPH...AND LOCALIZED HEAVY DOWNPOURS... WHICH MAY CAUSE MINOR LOW LYING AND POOR DRAINAGE FLOODING. THE AREAL COVERAGE AND INTENSITY OF STORMS WILL DECREASE BY SUNSET THIS EVENING.
Special weather statement, May 27, 3:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
308 PM EDT TUE MAY 27 2014
NYZ034-035-VTZ009-011-018-019-272015-
EASTERN ADDISON VT-EASTERN ESSEX NY-EASTERN RUTLAND VT-
WESTERN ADDISON VT-WESTERN ESSEX NY-WESTERN RUTLAND VT-
308 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH ADDISON...EASTERN ESSEX
AND EASTERN RUTLAND COUNTIES...
AT 300 PM EDT...A STRONG THUNDERSTORM WAS NEAR WEST ADDISON...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS BETWEEN A QUARTER AND ONE
HALF OF AN INCH CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
ADDISON...WALTHAM...WEYBRIDGE...BROOKSVILLE...MIDDLEBURY...EAST
MIDDLEBURY...RIPTON...BRANBURY STATE PARK...BREAD LOAF...GOSHEN...
GRANVILLE...FLORENCE...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4331 7300 4351 7293 4376 7300 4367 7310
4392 7340 4381 7339 4380 7347 4448 7356
4454 7346 4450 7331 4426 7331 4403 7274
4387 7297 4383 7280 4372 7282 4368 7270
4336 7276 4330 7287Special weather statement, May 27, 3:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
316 PM EDT TUE MAY 27 2014
NYZ029-087-272015-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
316 PM EDT TUE MAY 27 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH WESTERN ST. LAWRENCE
COUNTY...
AT 312 PM EDT...A STRONG THUNDERSTORM WAS NEAR MORRISTOWN...MOVING
EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
OGDENSBURG...DE PEYSTER...HEUVELTON...NORTH GOUVERNEUR...DE KALB...
RENSSELAER FALLS...EAST DE KALB...DE KALB JUNCTION...HERMON...
PYRITES...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4449 7579 4450 7579 4461 7565 4461 7563
4471 7550 4472 7547 4473 7547 4475 7544
4455 7485 4412 7513 4447 7582The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:08 PM EDT | Special Weather Statement | BTV | Addison | 67 min |
| May 27, 3:45 PM EDT | Tornado Warning | BTV | Addison, Rutland | 30 min |
| May 27, 4:05 PM EDT | Special Weather Statement | BTV | Washington | 55 min |
| May 27, 4:11 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 64 min |
| May 27, 4:28 PM EDT | Tornado Warning | BTV | Rutland, Windsor | 32 min |
| May 27, 4:58 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 62 min |
| May 27, 5:43 PM EDT | Special Weather Statement | BTV | Rutland | 32 min |
| May 27, 3:16 PM EDT | Special Weather Statement | BTV | St. Lawrence | 59 min |
| May 27, 3:56 PM EDT | Special Weather Statement | BTV | Franklin | 49 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.